Ebixa and anxiety levels

Discussion in 'ARCHIVE FORUM: Support discussions' started by anne f, Sep 17, 2003.

  1. anne f

    anne f Registered User

    Sep 16, 2003
    3
    Belfast
    Hi all - I am a new user and this is my first time raising a topic.

    I have a query which I'd appreciate hearing the views of others on. My dad has Alzheimer's and has recently started on Ebixa. He is on the drug 7 - 8 weeks and was started at home rather than in a clinical setting. We had quite a struggle getting him onto the drug but are now wondering whether its doing him more harm than good..

    Whilst we didn't expect the drug to be a solution we hoped that it would give him some help and delay the need for full time nursing care (he is still living at home with my mum). In practice - 2 months later we have seen little benefit. Prior to strarting on the new drug my dad would have experienced occasional periods of anxiety, when he wasn't sleeping. Now he seems to be in a constant state of heightened anxiety and despair. Recently he asked my mum (in a moment of verbal clarity) why she couldn't help him and was it a question of money? Pretty heartbreaking stuff.... I should say that my dad is also on medication designed to tackle anxiety etc. We are wondering whether the drug has in fact increased his level of awareness of his condition and its effects and this has consequently resulted in his increased state of fear..

    We're now in the quandry of wondering whether we should request to have my dad taken off the drug. We're hoping to have a visit from his consultant shortly although we are not confident (due to the newness of the drug) that he will have a clear direction on what to do - this is just a hunch and we could be wrong.

    My question is whether anyone else caring for someone on Ebixa has experienced heightened levels of anxiety also as a result of starting the drug? If so, have the periods eventually passed?

    We feel a bit lost at the moment - but don't want to be causing my dad any unnecessary torment.

    If anyone has a similar experience I'd appreciate hearing from you.

    bw
    Anne
     
  2. Angela

    Angela Registered User

    May 28, 2003
    151
    Wales
    Hi Anne
    I'm afraid that it is not uncommon for these medications, to (help?) by increasing the persons level of awareness, and you could well be right with your thoughts.
    It may be that your Dad could have the doseage reduced slightly. You do need to discuss this with the Consultant.
    How long has your dad been on the anti depressants, maybe they are not working (yet)? Or suitable?
    Good luck
     
  3. anne f

    anne f Registered User

    Sep 16, 2003
    3
    Belfast
    Angela

    Thanks for getting in touch. It was really useful to hear your experience.

    The consultant came out today and explained that the drug essentially puts the person back to how they were 6-months ago. So if my dad had been reasonably content 6-months ago then thats how he would be now. This at least is helpful to know.

    As it happens he was pretty tormented 6-months ago which explains perhaps why he is so distressed now.

    It has been left up to us to decide what to do. We've decided to reduce his medication with a view to taking him off it completely. I'm hoping that whilst he will return to a less aware state he will be somewhat happier in himself.

    bw
    Anne
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.